Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Prescribed Bactrim/Septran for ear infection. Notice swelling and heaviness in penis, red and purple welts along the shaft. Suggestions ?

I was prescribed Bactrim/Septran sulfamethoxazole by my Doctor for a ear infection . He asked if I was alergic to sulfer and I didn t know. He prescribed the Bactrim/Septran sulfamethoxazole and said if I had a reaction he would simply switch antibiotics . . well, I had a reaction. After the first pill i noticed some swelling and heaviness in my penis. Soon after the second dose my penis began itch and felt hot, almost on fire. Within a day, my penis swelled horribly with red and purple welts along the shaft and the head. The welts soon erupted into lesions on the shaft and dark purple blotches appeard on the head, which eventually started to bleed . The skin is so sensitive I cannot wear anything without pain. I cannot get an erection without serious pain and sex is out of the question. It s mean simply i have sulfa drug allergy .... can you please have some suggestions for me.?
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and thanks for the query,
Certainly the symptoms you presented with are a clear indication that you are allergic to sulfonamides. It should be part of your reflexes to always inform your physician that you are allergic to sulfonamides. many drugs contain the sulfonamide back bone thus its worth mentioning all the time. You might need to take some steroids, local antiseptics and analgesics for now. I suggest you write on the back of your hospital book, always in red that you are allergic to sulfonamides. For now, just consult your family physician for better followup.
Thanks and best regards,
Luchuo, MD.
Answered: Tue, 26 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor